K2 poisonings

K2 poisonings are on the rise

In Drug Trends, In the News, Spice by admin

The Center for Disease Control and Prevention (CDC) reveals K2 poisonings are on the rise. On Wednesday, CNN reported 33 people suspected of K2 use collapsed on the streets of New York City. The U.S. poison centers noted a 330% increase in overdoses over the first four months of 2015. A data comparison between 2014 and 2015 shows toxic overdoses have more than doubled.

Fifteen types of synthetic marijuana are classified as illegal by the Drug Enforcement Agency (DEA). However, drug makers continue to change the composition of psychoactive compounds to avoid illegal classifications and detection in testing, making variations legal and cheap. According to WSLS10 news, Virginia now has a law banning all forms of synthetic marijuana. However, it can still be purchased in other states. It is often marketed as incense and not for human consumption.

Synthetic cannabinoids made in labs most often have the appearance of potpourri. Batches are sprayed with chemicals varying in makeup and potency with each batch, but are also available in oil forms. K2, also known as synthetic marijuana, may be referred to as Spice, Black Mamba, King Kong, Bliss, Bombay Blue, Yucatan Fire, Skunk, Moon Rocks, Genie or Zohie. Synthetic marijuana can be 100 times more potent than THC, the psychoactive ingredient in marijuana, making it very dangerous to smoke or ingest.

A K2 high may leave users with altered perceptions, feelings of relaxation or superhuman strength and a resistance to pain. Overdoses result in seizures, vomiting, violent or psychotic behavior and hallucinations. K2/Spice use has resulted in comas, heart attacks and death among users.